# SDR CA120921009

- Difficulty date: September 20, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech B300
- Engine: Pwa PT6A60A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 3030046
- Condition: Seized
- Location: Rgb
- Part time: 8 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON THE GROUND, THE PROPELLER WAS FOUND SEIZED.  THE PROPELLER WOULD NOT ROTATE ON START-UP AND COULD NOT BE MANUALLY ROTATED.  VERY LITTLE METAL WAS FOUND IN THE OIL SYS, ALTHOUGH SOME TRACES OF METAL WERE OBSERVED ON THE MAIN OIL FILTER, THE CHIP DETECTOR AND IN THE PROPELLER SHAFT AFTER REMOVAL OF THE PROPELLER ASSY.  THE METAL FOUND ON THE CHIP DETECTOR HAD THE APPEARANCE OF MACHINING SWARF AND WAS LATER ANALYZED AND FOUND TO HAVE THE COMPOSITION OF LOW ALLOY STEEL. DISASSEMBLY OF THE POWER SECTION SHOWED THE 1ST STAGE REDUCTION CARRIER SEIZED WITHIN THE FLANGED PLAIN BEARING OF THE REDUCTION GEARBOX, RGB, REAR HSG ASSY.  ONLY THE REAR-MOST BEARING SURFACE APPEARED TO BE AFFECTED.  METAL FLAKES FOUND IN THE BEARING AREA WERE ANALYZED AND FOUND TO BE COMPOSED MOSTLY OF LEAD WITH SMALL AMOUNTS OF COPPER.  THE SUBJECT BEARING IS MFG FROM A STEEL SHELL WITH A COPPER-LEAD LINING.  THE CAUSE OF THE PROPELLER SEIZURE WAS DETERMINED TO BE A RESULT OF THE 1ST STAGE REDUCTION CARRIER SEIZING IN THE FLANGED PLAIN BEARING OF THE RGB REAR HSG DUE TO A LACK OF LUBRICATION IN THE REAR-MOST BEARING AREA.  WHILE NOT CONCLUSIVE, THE ROOT CAUSE FOR THE LACK OF LUBRICATION IS LIKELY POST-MACHINING SWARF TRAPPED IN THE INTERNAL OIL PASSAGES OF THE RGB HOUSING ASSY.
